Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching to Once Daily Trizivir
Dec 23, 2003

I am on a combination of Trizivir and Sustiva and my numbers are good. Viral load is <50 and and CD4 is 600.

I recently read online about a study where patients taking once daily abacavir (600 mg) along with with once daily 3TC + Sustiva have the same viral suppression results (<50 in over two thirds) as those on "twice" daily abacavir regimens.

My question is, does this mean I can take "both" of my Trizivir pills at night along with my Sustiva?

Thanks for any insight you can give.

Response from Dr. Boyle

Although AZT is clearly a twice-daily drug, abacavir and lamivudine appear to have pharmacokinetics which support once-daily therapy. Therefore, you should be able to get away with taking the 2 Trizivir once-daily with Sustiva. However, you should discuss this with your doctor before embarking on this change, since for some patients it may be inappropriate, and you should also discuss with your doctor whether you can simplify to abacavir + lamivudine + Sustiva (getting rid of the zidovudine) which could decrease side effects, limit long-term toxicities and save money.



Previous
'flu vaccine: much on its effect on viral load, but nothing on transient effect on T cells
Next
Merits of low versus high TNF Alpha levels

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement